I have at last got a definite diagnosis of lupus by dr d'cruz at st Thomas hospital . Does anyone have side affects to taking the two meds together?
Hydroxychloroquine and methotrexate ... - LUpus Patients Un...
You have an excellent doctor looking after you. Both Plaquenil and MTX are frequently taken together without problems. Having said that, it is possible to have side effects from MTX or Plaquenil.
You do not mention how you will be taking MTX. MTX can be taken orally, once a week, or by injection weekly. The advantage of the injection is that it reduces nausea for those who have this side effect.
If you find there are problems or you are worried, I would contact Dr David D'Cruz. Sometimes, it is only after we have seen the consultant that we remember the questions we need to ask.
In my case, I also take both Plaquenil and MTX (injection), amongst other drugs and both are helpful to me. However, every person is different, but there is no good reason to believe they will not benefit you.
I hope this is helpful.
With good wishes,
As you know, in lupus, we have an "overactive" immune system (the opposite of AIDS) where our immune system is unable to distinguish between our own body cells and "foreign" bodies, such as bacteria/virus. Our medication, such as corticosteroids and immunosuppressants, such as MTX, can result in lowering our resistant to infections. Similarly, when we are "run down" we are more susceptible to catching colds and infections. Infections per se are not the result of lupus. Inflammation of the eye does occur such as episcleritis/scleritis and other manifestations which require seeing an ophthalmologist. There is an eye clinic at St Thomas' where patients are sent where the eye has been involved. This has also been my experience.
With good wishes,
I have just started taking methotrexate. I have been on hydroxy for possibly a year now. It says it takes 3 months to get in to your system but I feel like some of the pains have improved already. I am on my third dose at 10 mg now and I have been fine up until now except for increased tiredness the day I take them. So I take them on my day off work, in the middle of the week, when the kids are at school. I've more increases to do yet tho.
rafael and Whathappned,
We also have another website called the LuPUS Message Board where you can also post questions and talk to other people. Registration is FREE and we offer free information and free online psychological support. We specialise in psychological support with our own counsellor/psychotherapist available.
By becoming a Member, you will have access to the private forums and because they are private, only Members have access and even bots and search engines are forbidden.
When you register, please use the following format for entering your date of birth: nn-nn-nnnn where n=number. Please use the "-" separator and not "/".
Finally, please go to: lupus-support.org/LuPUSMB and Sign Up.
I look forward to talking with you more!
Sometimes we need to talk to people who understand and who are not family or friends.
Thanks Ros, I have looked into joining.
Rafael, I found hydroxy really good for the fatigue, which was my initial main problem. It took a few weeks to really get to a good level but once it worked it was and still makes a big difference x
I don't know if you have any rashes but it helped with mine. I don't know if it was true Lupus or more of a rosecia- acne type. But I'd not ever had a big problem with spots and here I was in my 40's with a red face and acne. Anyway a few weeks of hydroxy and it was gone x
After 10 months of waiting for treatment I have finally been put on hydroxy. I only started yesterday but I felt really wiped out in the evening (after a very busy day driving around Barcelona for interviews) and had to just crash out at 9,00pm. Not like me at all, as I have 3 kids to look after.
Woke up feeling better, had medication and an hour later felt the need to crash out again. Woke up feeling sick and not too sure if it's the medication (after all it's only the 2nd day)
but not feeling good.
Did you have any side effects, anyone else reading this have anything similar after just a couple of days of taking it?
My red rash has started to go down a bit - that's good.